Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 64, NWS Albuquerque, NM

May 28, 2015Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 28, 2015, 3:14 PM MDT for Union County, New Mexico. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 3:14 PM MDT (21:14 UTC)
Expired
May 28, 2015, 3:47 PM MDT
In force
33 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Union County, NM

The radar

The Cannon AFB radar (KFDX), 181 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:40 PM MDTHAIL 1.7511 Nnw Sedan, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:18 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS55 KABQ 282114
SVRABQ
NMC059-282200-
/O.NEW.KABQ.SV.W.0064.150528T2114Z-150528T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL UNION COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 400 PM MDT

* AT 314 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF
  SEDAN...OR 21 MILES SOUTHWEST OF CLAYTON...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. 

&&

LAT...LON 3611 10345 3626 10358 3650 10324 3628 10305
TIME...MOT...LOC 2114Z 240DEG 16KT 3623 10344 

HAIL...1.25IN
WIND...60MPH

$$

33
2 follow-up statements
591 
WWUS55 KABQ 282136
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT THU MAY 28 2015

NMC059-282200-
/O.CON.KABQ.SV.W.0064.000000T0000Z-150528T2200Z/
UNION-
336 PM MDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL UNION COUNTY...

AT 336 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF SEDAN...OR 14 MILES SOUTHWEST OF CLAYTON...MOVING NORTHEAST AT 20
MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. 

&&

LAT...LON 3615 10339 3628 10350 3650 10324 3628 10305
TIME...MOT...LOC 2136Z 240DEG 16KT 3628 10333 

HAIL...1.50IN
WIND...60MPH
 
$$

33
933 
WWUS55 KABQ 282147
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT THU MAY 28 2015

NMC059-282157-
/O.CAN.KABQ.SV.W.0064.000000T0000Z-150528T2200Z/
UNION-
347 PM MDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UNION COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3615 10339 3628 10350 3650 10324 3628 10305
TIME...MOT...LOC 2142Z 240DEG 16KT 3630 10328 

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:12 PM MDT, 2 minutes earlier.

Area forecast discussion, May 28, 3:12 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT THU MAY 28 2015

.SYNOPSIS...
A WARMING AND DRYING TREND WILL CONTINUE INTO FRIDAY WITH
TEMPERATURES GENERALLY NEAR NORMAL FOR LATE MAY...EXCEPT FOR
ACROSS THE NORTHEAST FRIDAY WHEN A BACKDOOR COLD FRONT WILL MOVE
IN. A DRYLINE ACROSS THE EASTERN PLAINS WILL TRIGGER THUNDERSTORMS
LATE TODAY INTO THE EVENING HOURS...WITH A THE BACKDOOR COLD FRONT
TRIGGERING MORE STORMS LATE FRIDAY. A FEW STORMS MAY BECOME
SEVERE LATE TODAY AND THEN AGAIN LATE FRIDAY. THE BACKDOOR FRONT
WILL SURGE WEST FRIDAY NIGHT INTO SATURDAY RESULTING IN GUSTY EAST
CANYON WINDS IN THE RIO GRANDE AND UPPER TULAROSA VALLEYS. IN
ADDITION...MOISTURE MOVING IN BEHIND THE FRONT WILL SERVE AS FUEL
FOR A LATE DAY ROUND OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT
ACROSS MUCH OF THE AREA. THE WARMING TREND WILL RESUME SUNDAY WITH
CHANCES FOR THUNDERSTORMS CONTINUING...BUT TRENDING DOWN THROUGH
THE MIDDLE OF NEXT WEEK AS DRIER AIR OVERTAKES THE REGION.

&&

.DISCUSSION...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE
NORTHEAST THROUGH 8PM...BUT THE 20Z LAPS ANALYSIS SHOWS THE
BETTER SURFACE BASED INSTABILITY SHIFTING EAST INTO THE TX/OK
PANHANDLES. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST
NEW MEXICO THROUGH 7 PM...AND THIS APPEARS TO BE A MORE
SIGNIFICANT THREAT AREA GIVEN STRONGER DRYLINE CONVERGENCE ACROSS
EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES...AND GREATER
SURFACE BASED INSTABILITY WITH THE 20Z LAPS SHOWING SBCAPE VALUES
RANGING FROM 2500-4500 J/KG...LIFTED INDICES OF -6 TO -10C AND
30-40KTS OF 0-6KM BULK SHEAR. THE DRYLINE IS NOT FORECAST TO MOVE
MUCH FURTHER EAST OVERNIGHT...BUT THE 12/18Z NAM12 AND LATEST HRRR
SHOW CONVECTION MOVING OFF INTO TEXAS AROUND 00Z. OUR THINKING IS
THAT CONVECTION MAY LAST TO NEAR 03Z ACROSS PORTIONS OF THE
EASTERN PLAINS BEFORE MOVING OFF OR DIMINISHING WITH A LOSS OF
DAYTIME HEATING.

MID AND UPPER LEVEL FLOW TURNS A BIT MORE NORTHWESTERLY FRIDAY AS
A SHORTWAVE TROUGH EJECTS OUT INTO THE CENTRAL U.S. PLAINS FROM
THE CENTRAL ROCKIES AND A SHORTWAVE RIDGE BUILDS TO THE WEST. THIS
TRANSITION WILL ALLOW A BACKDOOR COLD FRONT TO SLIDE SOUTH INTO
THE NORTHEAST FRIDAY AS A DRYLINE SHARPENS UP ONCE AGAIN ACROSS
THE EAST CENTRAL AND SOUTHEAST PLAINS. SIGNIFICANT LOW LAYER
CONVERGENCE AND DAYTIME HEATING WILL RESULT IN THUNDERSTORM
DEVELOPMENT ACROSS THE EASTERN PLAINS FRIDAY AFTERNOON...WITH THE
POTENTIAL FOR A FEW SEVERE STORMS ONCE AGAIN ACROSS THE EAST
CENTRAL PLAINS WHERE AN AIRMASS TRIPLE POINT MAY RESIDE FOR A FEW
HOURS. THE BACKDOOR FRONT WILL SURGE SOUTHWEST OVERNIGHT INTO
SATURDAY...RESULTING IN GUSTY EAST CANYON/GAP WINDS IN THE RIO
GRANDE AND UPPER TULAROSA VALLEY APPROACHING WIND ADVISORY
CRITERIA. LOW LAYER MOISTURE WILL TRANSPORT WEST BEHIND THE FRONT
AS WELL AND WILL ACT AS FUEL FOR LATE DAY THUNDERSTORMS SATURDAY
INTO SATURDAY NIGHT WITH RELATIVELY WEAK NW STEERING FLOW. THUNDER
MAY BE HARDER TO COME-BY EAST OF THE CENTRAL MOUNTAIN CHAIN
SATURDAY DUE TO TO A MORE STABLE ATMOSPHERE WITH TEMPERATURES 10
OR MORE DEGREES BELOW NORMAL THERE.

BY SUNDAY...A DOMINANT RIDGE OF HIGH PRESSURE WILL MOVE EAST OVER
THE REGION WITH INCREASING PRESSURE HEIGHTS CAUSING THE WARMING
TREND TO RESUME WITH HIGHS GENERALLY AT OR ABOVE NORMAL WEST AND
SLIGHTLY BELOW NORMAL EAST. ANOTHER ROUND OF DAYTIME HEATING
TRIGGERED STORMS ARE LIKELY SUNDAY...BUT THE TREND WILL BE DOWN
EARLY NEXT WEEK AS A BROAD OPEN WEST COAST TROUGH MOVES IN AND
DRYIER AIR OVERTAKES THE REGION.

11

&&

.FIRE WEATHER...
NO WIDESPREAD OR LONG DURATION CRITICAL FIRE WEATHER ISSUES ARE
FORESEEN THROUGH THE NEXT FEW DAYS. A LONG WAVE TROUGH HAS ITS AXIS
SLOWLY APPROACHING NM WITH DEEP BOUNDARY LAYER MOISTURE STAYING
ENTRENCHED OVER EASTERN PARTS OF THE STATE AS THE DRYLINE SHARPENS.
EAST OF THE DRYLINE RH IS QUITE ELEVATED WITH STORM POTENTIAL
LASTING THROUGH THE EVENING...AND SOME LOW CLOUDS AND FOG LIKELY
REDEVELOPING INTO THE EARLY MORNING HOURS FRIDAY. THUS...EXCELLENT
RH RECOVERY IS ANTICIPATED IN THE EASTERN ZONES TONIGHT INTO EARLY
FRIDAY. WEST OF THE DRYLINE INTO CENTRAL TO WESTERN NM DEWPOINTS
WILL BE MUCH LOWER IN THE TEENS...20S...AND LOW 30S...INHIBITING RH
RECOVERY.

A BACK DOOR COLD FRONT WILL SPILL INTO NORTHEAST NM EARLY
FRIDAY...PROVIDING AN ADDITIONAL FOCUS FOR STORMS AS IT MERGES WITH
THE DRYLINE. BY LATE FRIDAY THIS FOCUS COULD SHIFT SOUTH OF I-40
WHILE HIGH TEMPERATURES RUN WITHIN A FEW DEGREES OF AVERAGE AREA
WIDE. THE CENTRAL TO WEST CENTRAL ZONES WILL OBSERVE SOME SUB-15
PERCENT RH VALUES BY LATE FRIDAY AFTERNOON. SOME BRIEFLY GUSTY WINDS
WILL ACCOMPANY THE FRONTAL INTRUSION DURING THE DAY IN THE
NORTHEAST...AND BY FRIDAY NIGHT THE FRONT WILL SPILL WEST OF THE
CENTRAL MOUNTAIN CHAIN...INDUCING GUSTY CANYON WINDS WITH SOME
SPEEDS PERIODICALLY REACHING 40-45 MPH IN FAVORED LOCALES.

WITH THE FRONT HAVING ADVANCED WEST OF THE CENTRAL MOUNTAIN
CHAIN...MOISTURE WILL ADVECT WESTWARD WITH RH GETTING A BOOST. THIS
WILL LEAD TO A BROADER AREAL COVERAGE OF SHOWERS AND STORMS BY
SATURDAY OVER THE CONTINENTAL DIVIDE...RIO GRANDE VALLEY...AND
CENTRAL MOUNTAIN CHAIN. MOISTURE WILL BE ABLE TO RECYCLED INTO
SUNDAY AND MONDAY AS A RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED
OVER NM...AND CONSEQUENTLY ISOLATED TO SCATTERED SHOWERS AND STORMS
WILL PERSIST. THE BELOW AVERAGE TEMPERATURES IN THE EAST SUNDAY WILL
MODERATE CLOSE TO AVERAGE BY MONDAY. SOME SOUTHWESTERLY FLOW WILL
THEN SLOWLY EEK INTO NM...POTENTIALLY SHUNTING THE DRYLINE EASTWARD.

52

&&

.AVIATION...
18Z TAF CYCLE
MAIN AVIATION WEATHER CONCERNS WILL BE IN EASTERN NEW MEXICO
TODAY AND TONIGHT. SOME ENHANCED MOISTURE OVER THE EAST CENTRAL
PLAINS WILL FUEL SOME SHOWERS AND THUNDERSTORMS...SOME OF WHICH
MAY TURN STRONG TO SEVERE WITH GUSTY DOWNBURST WINDS AND HAIL. A
FEW STRAY AND WEAK SHOWERS AND STORMS WILL STRUGGLE TO DEVELOP IN
THE NORTH CENTRAL TO NORTHWESTERN PARTS OF NEW MEXICO...BUT THESE
WILL PRODUCE MOSTLY GUSTY WINDS RATHER THAN PRECIPITATION. STORMS
WILL BE MOST LIKELY IN THE LATE AFTERNOON THROUGH EVENING. LOW
LAYER MOISTURE WILL THEN POTENTIALLY LEAD TO REDEVELOPMENT OF LOW
STRATUS CLOUDS IN THE EARLY MORNING FRIDAY. A COLD FRONT WILL THEN
INVADE NORTHEASTERN NEW MEXICO ON FRIDAY...ACTING AS A FOCAL POINT
FOR STORM DEVELOPMENT INTO FRIDAY AFTERNOON.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  80  49  84 /   0   0   5   5
DULCE...........................  38  75  37  78 /   5   0   5  20
CUBA............................  43  78  42  78 /   5  10   5  30
GALLUP..........................  39  79  41  81 /   0  10   5  10
EL MORRO........................  38  78  42  77 /   0   5   5  30
GRANTS..........................  41  79  44  78 /   5  10   5  30
QUEMADO.........................  42  79  44  78 /   0   0   5   5
GLENWOOD........................  49  86  51  87 /   0   0   5   5
CHAMA...........................  36  70  36  74 /  10  20  10  30
LOS ALAMOS......................  48  78  49  72 /  10  20  10  50
PECOS...........................  46  77  47  69 /   5  20  30  50
CERRO/QUESTA....................  37  73  39  71 /  20  30  30  20
RED RIVER.......................  35  66  35  64 /  30  40  50  30
ANGEL FIRE......................  33  69  36  65 /  20  30  40  50
TAOS............................  38  75  41  72 /  10  20  10  20
MORA............................  43  74  42  67 /  10  20  40  50
ESPANOLA........................  45  80  47  75 /   5  10  10  30
SANTA FE........................  48  78  48  73 /   5  10  20  40
SANTA FE AIRPORT................  46  80  49  75 /   5   0  10  30
ALBUQUERQUE FOOTHILLS...........  55  82  57  79 /   0   0  10  30
ALBUQUERQUE HEIGHTS.............  57  83  59  80 /   0   0   5  20
ALBUQUERQUE VALLEY..............  53  85  55  81 /   0   0   5  20
ALBUQUERQUE WEST MESA...........  55  83  56  79 /   0   0   5  20
LOS LUNAS.......................  53  85  55  82 /   0   0   5  20
RIO RANCHO......................  54  82  55  79 /   0   0   5  20
SOCORRO.........................  54  87  57  84 /   0   0   5  10
SANDIA PARK/CEDAR CREST.........  51  79  50  73 /   0   5  20  40
TIJERAS.........................  50  80  49  74 /   0   5  20  40
MORIARTY/ESTANCIA...............  45  80  47  73 /   0   5  10  30
CLINES CORNERS..................  48  78  46  70 /   0   0  30  40
GRAN QUIVIRA....................  50  81  50  74 /   0   0  10  40
CARRIZOZO.......................  53  83  52  78 /   0   5   5  40
RUIDOSO.........................  51  78  48  69 /   0   5  20  50
CAPULIN.........................  47  71  45  69 /  40  50  50  30
RATON...........................  46  75  46  72 /  30  30  40  40
SPRINGER........................  48  76  48  73 /  10  20  30  30
LAS VEGAS.......................  45  76  45  68 /   5  20  40  40
CLAYTON.........................  53  75  50  71 /  30  50  50  20
ROY.............................  49  75  47  69 /  10  30  30  30
CONCHAS.........................  54  84  54  73 /   0  30  30  30
SANTA ROSA......................  53  85  53  73 /   0  10  30  30
TUCUMCARI.......................  58  84  55  75 /  20  30  40  20
CLOVIS..........................  57  82  55  73 /  30  20  40  30
PORTALES........................  58  83  57  74 /  30  20  60  30
FORT SUMNER.....................  56  85  56  73 /  10  20  30  30
ROSWELL.........................  58  90  59  79 /  10  10  40  40
PICACHO.........................  53  85  53  73 /   5  10  20  40
ELK.............................  52  84  52  72 /   0  10  20  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

11
Hazardous weather outlook, May 28, 6:20 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 AM MDT THU MAY 28 2015

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
620 AM MDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR
EASTERN PLAINS THIS AFTERNOON AND EVENING. STRONG WINDS/LARGE HAIL
AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS LATE
FRIDAY INTO FRIDAY NIGHT. STRONG WINDS/LARGE HAIL AND ISOLATED
TORNADOES WOULD BE POSSIBLE DURING THIS PERIOD. A SLIGHT RISK OF
SEVERE STORMS EXISTS BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL
MOUNTAINS LATER SATURDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
THE FAR EASTERN PLAINS DUE TO SEVERE WEATHER.

50

In the hours before

Special weather statement, May 28, 1:14 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 PM MDT THU MAY 28 2015

NMZ527-282000-
RATON RIDGE/JOHNSON MESA-
114 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL
200 PM MDT...

AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUGARITE CANYON STATE PARK...OR 6 MILES
NORTHEAST OF RATON...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RATON...SUGARITE CANYON STATE PARK AND SUGARITE.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 455 AND 457.

&&

LAT...LON 3680 10404 3683 10430 3686 10431 3689 10437
      3693 10436 3693 10437 3692 10438 3692 10445
      3690 10445 3689 10448 3687 10448 3687 10449
      3699 10446 3699 10402
TIME...MOT...LOC 1913Z 275DEG 14KT 3697 10437

33
Special weather statement, May 28, 1:16 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 PM MDT THU MAY 28 2015

NMZ528-531-281945-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
116 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...SOUTHEASTERN
COLFAX AND NORTHWESTERN HARDING COUNTIES UNTIL 145 PM MDT...

AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SPRINGER...MOVING EAST AT 15
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGER...MILLS AND ABBOTT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 402 AND 414.

OTHER LOCATIONS IN THE WARNING INCLUDE RIM CAMPGROUND.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3642 10416 3603 10420 3614 10467 3638 10464
      3641 10427 3639 10425 3640 10420 3642 10419
TIME...MOT...LOC 1915Z 275DEG 14KT 3626 10456

33
Special weather statement, May 28, 1:49 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MDT THU MAY 28 2015

NMZ528-531-532-282045-
FAR NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-
149 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA...NORTHEASTERN
SAN MIGUEL AND NORTHWESTERN HARDING COUNTIES UNTIL 245 PM MDT...

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MILLS...OR 20 MILES EAST OF WAGON
MOUND...MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOSQUERO...ROY...MILLS...SOLANO AND CHICOSA LAKE STATE PARK.

OTHER LOCATIONS IN THE WARNING INCLUDE MILLS CANYON CAMPGROUND AND
RIM CAMPGROUND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3609 10452 3623 10437 3594 10377 3558 10412
TIME...MOT...LOC 1949Z 311DEG 23KT 3611 10438

33
Special weather statement, May 28, 2:22 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT THU MAY 28 2015

NMZ530-282115-
UNION COUNTY-
222 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
315 PM MDT...

AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF DES MOINES...MOVING EAST AT
15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION
COUNTY.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3698 10300 3697 10302 3680 10365 3680 10366
      3691 10372 3692 10371 3700 10350 3700 10300
TIME...MOT...LOC 2022Z 250DEG 11KT 3693 10348

33
Special weather statement, May 28, 3:03 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT THU MAY 28 2015

NMZ535-282145-
CURRY COUNTY-
303 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY COUNTY UNTIL
345 PM MDT...

AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RANCHVALE...OR 10 MILES WEST OF CLOVIS...
MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLOVIS...RANCHVALE...CANNON AIR FORCE BASE...PLEASANT HILL AND
PORTAIR.

&&

LAT...LON 3431 10340 3447 10352 3477 10305 3446 10305
TIME...MOT...LOC 2103Z 237DEG 26KT 3444 10339

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:14 PM MDTSpecial Weather StatementABQColfax46 min
May 28, 1:16 PM MDTSpecial Weather StatementABQColfax29 min
May 28, 1:49 PM MDTSpecial Weather StatementABQHarding56 min
May 28, 2:22 PM MDTSpecial Weather StatementABQUnion53 min
May 28, 3:03 PM MDTSpecial Weather StatementABQCurry42 min
May 28, 3:13 PM MDTSevere Thunderstorm WarningABQCurry47 min
May 28, 3:23 PM MDTSevere Thunderstorm WarningABQUnion37 min
May 28, 3:45 PM MDTSevere Thunderstorm WarningABQUnion24 min
May 28, 3:54 PM MDTSpecial Weather StatementABQQuay36 min
May 28, 3:58 PM MDTSpecial Weather StatementABQQuay32 min
May 28, 4:11 PM MDTSpecial Weather StatementABQUnion34 min
May 28, 4:15 PM MDTSpecial Weather StatementABQCurry45 min
May 28, 4:24 PM MDTSevere Thunderstorm WarningABQCurry51 min
May 28, 4:33 PM MDTSpecial Weather StatementABQQuay27 min
May 28, 4:46 PM MDTAreal Flood AdvisoryABQCurry119 min
May 28, 4:46 PM MDTSpecial Weather StatementABQChaves44 min
May 28, 5:02 PM MDTSevere Thunderstorm WarningABQChaves29 min
May 28, 5:19 PM MDTSpecial Weather StatementABQChaves41 min
May 28, 5:21 PM MDTSpecial Weather StatementABQRoosevelt54 min
May 28, 5:25 PM MDTSevere Thunderstorm WarningABQUnion35 min
May 28, 5:50 PM MDTSpecial Weather StatementABQRoosevelt55 min
May 28, 5:56 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt49 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.